Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 17, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 31, 2015, 8:08 PM MST for Maricopa County, Arizona. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2015, 8:08 PM MST (03:08 UTC)
- Expired
- Aug 31, 2015, 11:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 36 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 8:25 PM MST | FLOOD | 2 W Papago Park, AZ | DRIVER STRANDED DUE TO FLOODING 48TH ST AND VAN BUREN |
| Aug 31, 8:31 PM MST | FLOOD | 4 Nnw Sky Harbor Airpor, AZ | CURB TO CURB STREET FLOODING AT 22ND ST AND OSBORN RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 3.1 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 2659 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351
WGUS55 KPSR 010308
FFWPSR
AZC013-010615-
/O.NEW.KPSR.FF.W.0017.150901T0308Z-150901T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
808 PM MST MON AUG 31 2015
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 1115 PM MST
* AT 808 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. OVER ONE INCH OF RAIN HAS
ALREADY FALLEN IN THE PAST HALF HOUR. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PHOENIX...TEMPE...ARIZONA STATE UNIVERSITY...PAPAGO PARK...SKY
HARBOR AIRPORT AND DOWNTOWN PHOENIX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3347 11196 3346 11192 3341 11193 3340 11199
3345 11209 3346 11206 3351 11206 3351 11201
$$
184 follow-up statements
412
WGUS75 KPSR 010338
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
838 PM MST MON AUG 31 2015
AZC013-010615-
/O.CON.KPSR.FF.W.0017.000000T0000Z-150901T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
838 PM MST MON AUG 31 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MST FOR
EASTERN MARICOPA COUNTY...
AT 837 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS OCCURRING WITH SEVERAL ROADS
CLOSURES AND WATER RESCUES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PHOENIX...TEMPE...ARIZONA STATE UNIVERSITY...PAPAGO PARK...SKY HARBOR
AIRPORT AND DOWNTOWN PHOENIX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3347 11196 3346 11192 3341 11193 3340 11199
3345 11209 3346 11206 3351 11206 3351 11201
$$
18219
WGUS75 KPSR 010359
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
859 PM MST MON AUG 31 2015
AZC013-010615-
/O.CON.KPSR.FF.W.0017.000000T0000Z-150901T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
859 PM MST MON AUG 31 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MST FOR
EASTERN MARICOPA COUNTY...
AT 856 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS HAVE ENDED
ACROSS THE WARNED AREA. HOWEVER...BETWEEN ONE AND TWO INCHES OF RAIN
HAD FALLEN IN LESS THAN AN HOUR. FLASH FLOODING WAS OCCURRING ON I-
10 DOWNTOWN PHOENIX TUNNEL AND LOOP-101.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PHOENIX...TEMPE...ARIZONA STATE UNIVERSITY...PAPAGO PARK...SKY HARBOR
AIRPORT AND DOWNTOWN PHOENIX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3347 11196 3346 11192 3341 11193 3340 11199
3345 11209 3346 11206 3351 11206 3351 11201
$$
18237
WGUS75 KPSR 010518
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1018 PM MST MON AUG 31 2015
AZC013-010615-
/O.CON.KPSR.FF.W.0017.000000T0000Z-150901T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1018 PM MST MON AUG 31 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MST FOR
EASTERN MARICOPA COUNTY...
AT 1014 PM MST...DOPPLER RADAR INDICATED LINGERING ISOLATED SHOWERS
ACROSS THE WARNED AREA. RADAR AND OBSERVATIONS INDICATE OVER AN INCH
OF RAIN HAD FALLEN...AND FLASH FLOODING IS OCCURRING WITH ROAD
CLOSURES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PHOENIX...TEMPE...ARIZONA STATE UNIVERSITY...PAPAGO PARK...SKY HARBOR
AIRPORT AND DOWNTOWN PHOENIX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3347 11196 3346 11192 3341 11193 3340 11199
3345 11209 3346 11206 3351 11206 3351 11201
$$
18002
WGUS75 KPSR 010616
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1116 PM MST MON AUG 31 2015
AZC013-010624-
/O.EXP.KPSR.FF.W.0017.000000T0000Z-150901T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1116 PM MST MON AUG 31 2015
...THE FLASH FLOOD WARNING FOR EASTERN MARICOPA COUNTY WILL EXPIRE AT
1115 PM MST...
THE HEAVY RAIN HAS ENDED...HOWEVER STANDING WATER MAY STILL BE
FORCING ROAD CLOSURES AT LOW LYING POINTS. THEREFORE...AN AREAL
FLOOD WARNING IS IN EFFECT UNTIL 145 AM.
LAT...LON 3347 11196 3346 11192 3341 11193 3340 11199
3345 11209 3346 11206 3351 11206 3351 11201
$$
18What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:33 PM MST, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 31, 2:33 PM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 233 PM MST MON AUG 31 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TONIGHT ACROSS THE PHOENIX AREA AND POINTS EAST...ALTHOUGH A SLIGHT DRYING TREND IS EXPECTED BY THE MIDDLE OF THE WEEK. MOISTURE IS EXPECTED TO RETURN TO THE AREA LATE IN THE WEEK WITH ADDITIONAL SHOWERS/STORMS POSSIBLE FRIDAY THROUGH THE WEEKEND. A GRADUAL COOLING TREND IS ALSO ANTICIPATED THIS WEEK THROUGH THURSDAY. && .DISCUSSION... LATEST STREAMLINE ANALYSIS SHOWS THAT THE RIDGE HAS DRIFTED SLIGHTLY TO THE EAST...BUT OVERALL VERY LITTLE HAS CHANGED SYNOPTICALLY OVER THE PAST FEW DAYS. INTERESTING TO NOTE THAT THE NCAR ENSEMBLE PICKED UP ON THE MORNING ACTIVITY ACROSS GILA COUNTY AND CONSEQUENTLY MORE WEIGHT WAS ASSIGNED TO THIS GUIDANCE THROUGH THE EVENING. OTHER CONVECTIVE ALLOWING GUIDANCE CONTINUES TO SUGGEST THAT ISOLATED/SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE PHOENIX AREA AND POINTS EASTWARD THIS EVENING...AIDED BY SUFFICIENT LOW-LEVEL MOISTURE...BOUNDARY PROPAGATION FROM THE SOUTH AND RELATIVELY COOL TEMPERATURES ALOFT ASSOCIATED WITH A TROUGH TO THE WEST. LATEST ACARS SOUNDINGS SHOW THAT STEERING FLOW HAS VEERED SLIGHTLY TO THE SOUTHWEST...WHICH AT LEAST CONCEPTUALLY SHOULD FOCUS ACTIVITY SOMEWHAT FURTHER EAST THAN IN PREVIOUS NIGHTS. A WARM LAYER NEAR 700 MB IS ALSO EVIDENT...WHICH IS LIKELY RESULTING IN CONSIDERABLE CONVECTIVE INHIBITION AND MOSTLY CLEAR SKIES ACROSS THE PHOENIX AREA. U OF A WRFS HAVE PERFORMED WELL THE PAST FEW EVENINGS AND AGAIN INDICATE THAT SCATTERED ACTIVITY IS POSSIBLE ACROSS THE PHOENIX AREA. FORECAST POPS WERE INCREASED TO 20-30 PERCENT ACROSS PORTIONS OF SOUTH-CENTRAL AZ FOR TONIGHT. MOST AREAS WILL NOT SEE MEASURABLERAINFALL...THOUGH LIGHTNING...GUSTY WINDS AND AREAS OF BLOWING DUST ARE MORE PROBABLE. && .PREVIOUS DISCUSSION... FORECAST CONFIDENCE TUESDAY THROUGH THURSDAY IS LOW. DETERMINISTIC GUIDANCE TAKEN AT FACE VALUE WOULD SUGGEST A DOWNWARD TREND IN STORMS THROUGH MID WEEK...HOWEVER PROBABILISTIC TOOLS SUGGEST THE BL WILL REMAIN MOIST WITH MODEST INSTABILITY ACROSS THE REGION. OF COURSE THE MISSING INGREDIENT IS A TRIGGER TO KICK OFF STORMS IN THE FIRST PLACE AND NONE OF THE DETERMINISTIC GUIDANCE INDICATE MUCH IN THE WAY OF INVERTED TROUGHS OR LARGER SCALE FEATURES. WILL HANG ONTO SOMEWHAT ELEVATED POPS /HIGHER THAN CLIMO/ THROUGH MID WEEK ON THE PREMISE THAT STORMS WILL BE TRIGGERED BY COLLIDING OUTFLOWS. FORECAST CONFIDENCE ISN'T MUCH HIGHER LATER IN THE FORECAST PERIOD. IT WOULD APPEAR THAT MOISTURE WILL BE DRAWN INTO THE REGION FROM THE TROPICS LATE IN THE WEEK /FRIDAY-SATURDAY/ ALTHOUGH EXACTLY WHERE THIS AXIS OF DEEPEST MOISTURE RESIDES IS STILL UP FOR DEBATE. 00Z DETERMINISTIC GFS AND ECMWF SUGGEST ANOMALOUSLY HIGH PWATS AND MIXING RATIOS WILL OVERSPREAD MUCH OF THE DESERT SOUTHWEST WHEREAS GEFS AND NAEFS KEEP THIS MOISTURE SOUTH OF THE INTERNATIONAL BORDER AND SHIFT IT TOWARD THE AZ/NM BORDER. GIVEN THE MAGNITUDE OF THE 700-300MB FLOW DURING THIS TIME PERIOD /AROUND 30-40KTS/...I'M SKEPTICAL THE MOISTURE WILL REMAIN CONFINED TO THE BORDER AND POINTS SOUTH. DEWPOINTS HAVE BEEN BUMPED UP LATE IN THE WEEK AND POPS HAVE ALSO BEEN ELEVATED A BIT OVER INHERITED VALUES /MORE IN LINE WITH CLIMO/. COULD END UP SEEING ELEVATED RAIN CHANCES LATE IN THE WEEK INTO THE WEEKEND...BUT COULD JUST AS EASILY SEE INCREASE CLOUD COVER AND DRY CONDITIONS DEPENDING ON WHERE THE MOISTURE AXIS POSITIONS ITSELF. THUS CONFIDENCE IN PRECIP CHANCES IS LOW. FAIRLY HIGH CONFIDENCE IN LOWER TEMPERATURES LATE IN THE WEEK WITH SOME OF THE RAW UN-CORRECTED GUIDANCE POINTING TO HIGHS IN THE UPPER 90S. LOWERED TEMPERATURES A FEW DEGREES FROM FRIDAY ONWARD ACCORDINGLY. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... WEATHER CONDITIONS SIMILAR TO THOSE OBSERVED OVER THE WEEKEND ONLY SLIGHTLY SHIFTED A LITTLE FURTHER TO THE EAST. SO RESULTING FORECAST FOR THE PHOENIX AREA TERMINALS WILL BE AGAIN FOR AT LEAST VCTS FOR A PERIOD THIS EVENING...WITH OUTFLOW INTRUSIONS TO COME BEFORE ANY THUNDER DEVELOPMENT. THINKING THAT ANY OUTFLOW WIND SHIFTS COULD OCCUR AROUND 01/02Z OR SO...WITH CB AND TS/RA DEVELOPMENT POSSIBLY FOLLOWING OVER THE REMAINDER OF THE EVENING HOURS. DEBRIS CLOUDINESS AND A STRAY SHOWER COULD LINGER BEYOND MIDNIGHT BEFORE CONDITIONS SCATTER OUT TOWARDS THE AM HOURS. SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... PASSING MID AND HIGH LEVEL CLOUDS WILL CONTINUE TO DRIFT NORTHEASTWARD AS SUBTLE TROUGHING ALOFT REMAINS OVER SOUTHEAST CA. DAYTIME WINDS FOR KIPL TO STAY MOSTLY VRB BEFORE TAKING UP TYPICAL SUNDOWNER WESTERLIES IN THE EVENING. ELEVATED SOUTHERLY BREEZES TO PERSIST FOR KBLH WITH SOME AFTN GUSTINESS JUST SHY OF 20KTS OR SO. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... A LOW PRESSURE SYSTEM ACROSS THE PACIFIC NORTHWEST WILL DISPLACE THE MONSOON HIGH SLIGHTLY TO THE SOUTH AND EAST THROUGH THE WEEK. THE TREND WILL BE TOWARDS COOLER CONDITIONS ACROSS THE DESERT SOUTHWEST WITH HIGH TEMPERATURES NEAR OR SLIGHTLY BELOW SEASONAL NORMALS EACH DAY. HOWEVER SUFFICIENT MOISTURE WILL LINGER ACROSS EASTERN ARIZONA TO KEEP AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS FROM PHOENIX EAST WEDNESDAY INTO THURSDAY. MINIMUM RH VALUES WILL FALL BELOW 15 PERCENT WEDNESDAY AND THURSDAY ACROSS SOUTHEAST CALIFORNIA WITH VALUES ABOVE 15 PERCENT EXPECTED EAST OF THE LOWER COLORADO RIVER. FOR FRIDAY INTO THE WEEKEND...LATEST GUIDANCE MORE INSISTENT UPON A RETURN TO DEEPER MOISTURE...HIGHER HUMIDITY AND BETTER RAIN CHANCES...PARTICULARLY ACROSS SOUTH CENTRAL ARIZONA. && .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH PREVIOUS DISCUSSION...LEINS AVIATION...NOLTE FIRE WEATHER...CB/HIRSCH
In the hours before
Special weather statement, Aug 31, 7:01 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 701 PM MST MON AUG 31 2015 AZZ024-010230- SOUTHERN GILA/TONTO NF FOOTHILLS AZ- 701 PM MST MON AUG 31 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL GILA COUNTY UNTIL 730 PM MST AT 701 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GLOBE...MOVING NORTHEAST AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GLOBE...CENTRAL HEIGHTS-MIDLAND CITY AND CUTTER. LAT...LON 3324 11072 3330 11086 3346 11079 3336 11053 TIME...MOT...LOC 0201Z 222DEG 6KT 3332 11075 18
Special weather statement, Aug 31, 7:23 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 723 PM MST MON AUG 31 2015 AZZ024-028-010300- NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ- SOUTHERN GILA/TONTO NF FOOTHILLS AZ- 723 PM MST MON AUG 31 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN PINAL COUNTY UNTIL 800 PM MST AT 723 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FLORENCE...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH AND LOCALLY DENSE BLOWING DUST WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLORENCE...FLORENCE JUNCTION...MAGMA...QUEEN VALLEY AND GOLD CAMP. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. && LAT...LON 3297 11135 3308 11156 3338 11148 3319 11107 TIME...MOT...LOC 0223Z 212DEG 15KT 3311 11141 18
Special weather statement, Aug 31, 7:37 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
737 PM MST MON AUG 31 2015
AZZ023-010300-
GREATER PHOENIX AREA AZ-
737 PM MST MON AUG 31 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN MARICOPA COUNTY
UNTIL 800 PM MST
AT 736 PM MST...DOPPLER RADAR WAS TRACKING A STRONG OUTFLOW BOUNDARY
ALONG A LINE EXTENDING FROM NEAR PAPAGO PARK TO SKY HARBOR AIRPORT
TO SOUTH PHOENIX...AND MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS OUTFLOW BOUNDARY.
LOCATIONS IMPACTED INCLUDE...
PHOENIX...TEMPE...SKY HARBOR AIRPORT...ARIZONA MILLS MALL...MESA
RIVERVIEW MALL...ARIZONA STATE UNIVERSITY...TEMPE MARKETPLACE...
PAPAGO PARK...SOUTH PHOENIX...DOWNTOWN SCOTTSDALE AND GUADALUPE.
LAT...LON 3347 11183 3339 11188 3334 11199 3339 11212
3344 11205 3351 11196
TIME...MOT...LOC 0236Z 279DEG 11KT 3346 11198 3342 11200 3340 11205
18Local storm report, Aug 31, 7:56 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
756 PM MST MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST 6 NNW GUADALUPE 33.43N 112.01W
08/31/2015 M61 MPH MARICOPA AZ ASOS
&&
EVENT NUMBER PSR1500208
KINCAIDSpecial weather statement, Aug 31, 8:02 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
802 PM MST MON AUG 31 2015
AZZ023-024-028-010345-
GREATER PHOENIX AREA AZ-NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
802 PM MST MON AUG 31 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MARICOPA AND NORTH CENTRAL PINAL COUNTIES
UNTIL 845 PM MST
AT 802 PM MST...DOPPLER RADAR WAS TRACKING A STRONG OUTFLOW BOUNDARY
ALONG A LINE EXTENDING FROM MESA TO GILBERT TO CHANDLER...AND MOVING
SOUTHEAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MESA...CHANDLER...GILBERT...APACHE JUNCTION...SUN LAKES...EAST
MESA...QUEEN CREEK...BLACKWATER...SEVILLE...SAN TAN MOUNTAIN PARK...
QUEEN VALLEY...SAN TAN VALLEY...GILBERT CITY HALL...MAGMA...
SUPERSTITION SPRINGS MALL...SAN TAN VILLAGE MALL...FLORENCE
JUNCTION...KINGS RANCH...GOLD CAMP AND TUMBLEWEED PARK.
LAT...LON 3336 11123 3310 11132 3296 11167 3327 11198
3335 11176 3346 11168
TIME...MOT...LOC 0302Z 302DEG 34KT 3343 11176 3334 11177 3330 11186
18Local storm report, Aug 31, 8:05 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
805 PM MST MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST 1 NW ARIZONA STATE UNIV 33.43N 111.95W
08/31/2015 E65 MPH MARICOPA AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTS SUSTAINED 65 MPH WIND AT
ROOSEVELT AND IST ST IN TEMPE
&&
EVENT NUMBER PSR1500209
KINCAIDThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 6:01 PM MST | Blowing Dust Advisory | PSR | 59 min | |
| Aug 31, 6:23 PM MST | Special Weather Statement | PSR | Pinal | 37 min |
| Aug 31, 6:57 PM MST | Special Weather Statement | PSR | Maricopa | 33 min |
| Aug 31, 6:59 PM MST | Special Weather Statement | PSR | Pinal | 31 min |
| Aug 31, 7:01 PM MST | Blowing Dust Advisory | PSR | 59 min | |
| Aug 31, 7:01 PM MST | Special Weather Statement | PSR | Gila | 29 min |
| Aug 31, 7:10 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 35 min |
| Aug 31, 7:23 PM MST | Special Weather Statement | PSR | Pinal | 37 min |
| Aug 31, 7:29 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Aug 31, 7:31 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Aug 31, 7:37 PM MST | Special Weather Statement | PSR | Maricopa | 23 min |
| Aug 31, 7:44 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Aug 31, 7:46 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 29 min |
| Aug 31, 7:49 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 26 min |
| Aug 31, 7:55 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Aug 31, 8:02 PM MST | Special Weather Statement | PSR | Pinal | 43 min |
| Aug 31, 8:17 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 28 min |
| Aug 31, 8:31 PM MST | Areal Flood Advisory | PSR | Maricopa | 119 min |
| Aug 31, 8:34 PM MST | Special Weather Statement | PSR | Maricopa | 41 min |
| Aug 31, 8:40 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 35 min |
| Aug 31, 8:43 PM MST | Special Weather Statement | PSR | 47 min | |
| Aug 31, 8:53 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Aug 31, 9:10 PM MST | Special Weather Statement | PSR | 50 min | |
| Aug 31, 9:14 PM MST | Special Weather Statement | PSR | Pinal | 31 min |
| Aug 31, 9:32 PM MST | Areal Flood Advisory | PSR | Pinal | 118 min |
| Aug 31, 9:38 PM MST | Special Weather Statement | PSR | 52 min | |
| Aug 31, 9:58 PM MST | Flash Flood Warning | PSR | Pinal | 3 hr |
| Aug 31, 10:42 PM MST | Areal Flood Warning | PSR | Maricopa | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.